MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #3 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G313
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was brought to or for revision tkr for subluxation of total knee components.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -device evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comments: "i can confirm that the patient had a primary cemented total knee arthroplasty presumably on the date supplied since i was able to see a lateral view of the implant in place with virtual dislocation.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of late subluxation/dislocation are multifactorial including surgical technique in the way that the implants are positioned, the integrity of the ligament complex especially in flexion when one is using cs component rather than at ps component.Having said that, this event was an anterior dislocation/subluxation and not posterior.Certainly, trauma and gradual stretching of the ligament complexes can contribute as well as the patient's lifestyle, activity level and bmi.In this case the patient's bmi is quite elevated.In this case, it is my opinion that the malposition of the tibial component in hyper flexion certainly can contribute to anterior subluxation/dislocation.I would not assign any causality to the implant or the insert.One would not expect satisfactory performance with the tibia in such hyper flexion." -device history review: not performed as the lot number is invalid.-complaint history review: not performed as the lot number is invalid.Conclusion: it was reported that the patient was revised due to subluxation/dislocation.A review of the provided medical records by a clinical consultant stated the following comments: "i can confirm that the patient had a primary cemented total knee arthroplasty presumably on the date supplied since i was able to see a lateral view of the implant in place with virtual dislocation.Root cause analysis: the root cause of this event cannot be determined with certainty.Causes of late subluxation/dislocation are multifactorial including surgical technique in the way that the implants are positioned, the integrity of the ligament complex especially in flexion when one is using cs component rather than at ps component.Having said that, this event was an anterior dislocation/subluxation and not posterior.Certainly, trauma and gradual stretching of the ligament complexes can contribute as well as the patient's lifestyle, activity level and bmi.In this case the patient's bmi is quite elevated.In this case, it is my opinion that the malposition of the tibial component in hyper flexion certainly can contribute to anterior subluxation/dislocation.I would not assign any causality to the implant or the insert.One would not expect satisfactory performance with the tibia in such hyper flexion." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT #3 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19700162
Report Number0002249697-2024-00974
Device Sequence Number17036318
Product Code MBH
UDI-Device Identifier07613327045741
UDI-Public07613327045741
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5531G313
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexFemale
Patient Weight114 KG